MAUDE Adverse Event Report: SMITH & NEPHEW, INC. POROUS TIBIA BSEPLATE W/JRNY LOCK SZ3 LT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

SMITH & NEPHEW, INC. POROUS TIBIA BSEPLATE W/JRNY LOCK SZ3 LT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 71425323
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Fall (1848); Inadequate Osseointegration (2646); Periprosthetic fracture (4902)
Date of Event 04/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after a total knee arthroplasty (tka) surgery had been performed on (b)(6) 2025, the patient experienced a periprosthetic medial proximal tibia fracture leading to gross loosening of the tibial component.This adverse event occurred after the patient had returned home postoperatively and twisted her knee in a way that made her feel something was not right, prompting her to seek evaluation by dr.(b)(6), the surgeon who performed the index procedure.Following imaging, the diagnosis was confirmed, and the patient underwent revision surgery on (b)(6) 2025.The tibial component was revised during the procedure.The patient¿s current health status is unknown.
 
Additional Manufacturer Narrative
H3, h6: the device was returned for evaluation.A visual inspection finds the tibial baseplate returned without significant deformation but with cement on the inferior surface and scratches on the superior surface.The included high flex insert is scratched and worn.The clinical/medical investigation concluded that, based on the x-ray dated on (b)(6) 2025, the implant gross loosening or failure to achieve bony integration most likely caused or contributed to the patient¿s pain, swelling, stiffness, twisting injury/fall, periprosthetic medial proximal tibia fracture, and the subsequent revision.Although we cannot rule out inadequate fixation or positioning of the components, the patient¿s age or history of osteoarthritis as contributory factors.It is unknown if the type of bone cement or its application could have contributed to the reported adverse event, but the failure is more than likely related to the cement and not to the device itself.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed a similar event for the listed part number over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for knee systems revealed that looseness of components has been identified in possible adverse effects section as a result from trauma, improper implant selection, improper implant positioning, improper fixation, and/or migration of the components.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Additional information: b7, d9, d10.Corrected data: b3, b5, h6 (health effect - clinical code, health effect - impact code).
 
Event or Problem Description
It was reported that, after a total knee arthroplasty (tka) surgery had been performed on (b)(6) 2025, on (b)(6) 2025, 17 days postoperatively, the patient began outpatient physical therapy, and during home therapy period, a fall was reported.On a follow-up visit on (b)(6) 2025, the patient reported persistent knee pain, which increased with movement.The patient reported that after experiencing a twisting injury to the knee shortly after surgery, had not fully recovered.Radiographies showed a periprosthetic medial proximal tibia fracture leading to gross loosening of the tibial component.The patient underwent revision surgery on (b)(6) 2025 in which the tibial component was revised during the procedure.Patient's current status is normal recovery of revision procedure.

Brand Name
POROUS TIBIA BSEPLATE W/JRNY LOCK SZ3 LT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22024944
Report Number1020279-2025-00862
Device Sequence Number20638049
Product Code MBH
UDI-Device Identifier00885556733042
UDI-Public885556733042
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K211221
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71425323
Device Lot Number24LM07495
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2025
Supplement Date Received by Manufacturer09/05/2025
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
74022125/24HM04711/JRNY II BCS FEMORAL OXIN LT SZ; 74027241/24HM13558/JRNY II BCS XLPE ART ISRT SZ 3-
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale